MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR RIGHT FEMUR 16 HOLE / L343MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR RIGHT FEMUR 16 HOLE / L343MM; PLATE, FIXATION, BONE
Model Number 627646
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "patient was getting into shower and heard a pop".Patient's femur was revised.Operative side is right.
 
Additional Manufacturer Narrative
The reported event that distal lateral femur plate axsos 3 ti for right femur 16 hole / l343mm was alleged of issue s-12 (implant breakage after surgery) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Some of the possible root causes can be failure to follow the operative technique properly, overloading and early mobilization.The axsos plate system is an internal fixation system which shall fix the broken bone in a correct position until sufficient bone consolidation is achieved.The axsos plating system is not intended to transmit full forces and bending moments of daily routine.Especially in the lower extremity loading and weightbearing have to be individually reduced.Influence factors for the required load reduction are: the type of fracture (e.G.Transverse fracture with sufficient bone support vs.Unstable comminuted fracture w/o sufficient bone contact), the localisation of the fracture (e.G.Diaphysis vs.Metaphysis), the bone quality (e.G.Bone in younger patients vs.Osteoporosis), correct fracture reduction, correct fixation technique (e.G.Correct dimension of the plate, correct positioning of the plate, sufficient lenght of the plate, sufficient bending of the plate, correct screw placement).Depending on these individual influencing factors the attending physician has to determine the maximum loading and has to limit the weight bearing respectively.This is part of the surgeons' education.In the case of an overloading or due to poor implantation technique an implant failure may result.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.The device history record could not be reviewed because the affected device was not returned and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR RIGHT FEMUR 16 HOLE / L343MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7497185
Report Number0008031020-2018-00351
Device Sequence Number2052977
Product Code HRS
UDI-Device Identifier07613252579694
UDI-Public(01)07613252579694
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number627646
Device Catalogue Number627646
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight66